# SDR CA100702011

- Difficulty date: June 30, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Gulstm 690
- Aircraft time: 7,888 hours
- Engine: Garrtt TPE3315251K
- Propeller: Hartzl HCB3TN5
- System (JASC): 3251 · Steering Unit
- Part: Spacer
- Part number: ES10119
- Condition: Missing
- Location: Nlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DEPARTED, ENROUTE. RIGHT AT ROTATION, NOTICED A VIOLENT SHIMMY.  ELECTED TO TAKEOFF.  RAISED MLG AND DEPARTED. ONCE CLEAR OF DEPARTURE,  LOWERED MLG FOR INSP TO SEE IF THERE WAS ANYTHING OUT OF NORM.  NLG WOULD NOT EXTEND & GREEN NOSE LIGHT WOULD NOT ILLUMINATE.  MLG NOT VISIBLE IN LT SPINNER.  MLG CYCLED 3 MORE TIMES.  ALL ATTEMPTS WOULD NOT EXTEND NLG.   ACFT DIVERTED.   PERFORMED 2 LOW PASSES MLG DOWN.  GROUND COULD VISUALLY SEE NLG EXTENDED, NO GREEN INDICATION. SETUP FOR A NORMAL APPROACH.  UPON TOUCHDOWN, ENGINES FEATHERED & HELD NLG OFF AS LONG AS POSSIBLE.  NLG HELD & LIGHT ILLUMINATED.   ACFT TOWED TO HANGAR.   A VISUAL INSPECTION OF NLG REVEALED BOLT THAT CONNECTS NOSE WHEEL STEERING ACTUATOR TO NLG WAS MISSING.   MX FOUND ACTUATOR END SPACER SHAFT (IPC PAGE 2-81, FIG. 2-19. ITEM -75) MISSING. SHAFT IS HELD INTO SPACER WITH A ROLL PIN, PIN SHEARED AND SHAFT FELL OUT LEAVING NOSE WHEEL FREE & UNCONTROLLED.   CHECKED ANOTHER ACFT A LOCK NUT WAS FOUND HOLDING THE ACTUATOR ON THE SHAFT WHICH IS INCORRECT. A CASTLE NUT WITH A COTTER PIN IS CORRECT WITH NO TORQUE ON THE NUT TO ALLOW MOVEMENT.
